Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 68, NWS La Crosse, WI

July 14, 2010La Crosse County, Monroe County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2010, 9:49 PM CDT for La Crosse County, Monroe County, Vernon County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2010, 9:49 PM CDT (02:49 UTC)
Expired
Jul 14, 2010, 10:15 PM CDT
In force
26 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties La Crosse County, WI, Monroe County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 6:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:16 PM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, Jul 14, 2:16 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT WED JUL 14 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

THE MAIN CONCERN CONTINUES TO BE THE SEVERE WEATHER THREAT FROM
THIS AFTERNOON INTO THE EARLY EVENING...AND ON SATURDAY NIGHT.

THE ATMOSPHERE IS CONTINUING TO RAPIDLY DESTABILIZE SOUTH OF A
WARM FRONT MILWAUKEE NORTHWEST TO THE NORTHERN SUBURBS OF THE TWIN
CITIES AND THEN WESTWARD TO WATERTOWN SOUTH DAKOTA. THE ATMOSPHERE
SOUTH OF THIS FRONT HAS BECOME UNSTABLE DESPITE THE CLOUDS ACROSS
THE AREA. MIXED LAYER CAPES ARE CURRENTLY RUNNING BETWEEN 2000 AND
4000 J/KG ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHERN WISCONSIN. EVEN GREATER INSTABILITIES LIE ACROSS EASTERN
AND CENTRAL IOWA WHERE CLEAR SKIES HAS ALLOWED TEMPERATURES TO
CLIMB INTO THE LOWER 90S AND DEW POINTS AROUND 80 DEGREES. THIS IS
PRODUCING MEAN LAYER CAPES IN THE EXCESS OF 5500 J/KG AND THE
SOUTHERLY WINDS ARE BRINGING THIS INSTABILITY NORTHWARD INTO OUR
AREA. DOPPLER RADARS ARE CURRENTLY SHOWING SCATTERED SHOWERS ARE
DEVELOPING SOUTH OF THE WARM FRONT ACROSS OUR AREA. THIS IS
ASSOCIATED WITH WARM AIR ADVECTION. THE SPC MESOSCALE ANALYSIS
PAGE IS INDICATING THAT THE CAP IS ERODING ACROSS NORTH CENTRAL
IOWA...AND IN SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. THERE IS
CONCERN THAT THE THUNDERSTORMS WILL BECOME SURFACE BASED WITHIN
THE NEXT HOUR OR TWO AND WITH AMPLE SHEAR THEY WILL EVOLVE QUICKLY
INTO SUPERCELLS. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KM
HELICITY HAS BEEN QUICKLY INCREASING NEAR THE INTERSTATE 35 CORRIDOR.
AS A RESULT...THERE WILL BE THE POTENTIAL THAT THERE WILL BE SOME
TORNADOES. MANY OF THE MESO MODELS ARE SUGGESTING THAT THESE
THUNDERSTORMS WILL EVOLVE INTO A DERECHO WHICH WILL RACE ACROSS
THE FORECAST AREA AND SOUTHERN WISCONSIN LATE THIS AFTERNOON AND
EARLY THIS EVENING.

FROM LATE EVENING INTO THE OVERNIGHT...THERE IS SOME CONCERN THAT
THE MESO HIGH GENERATED FROM THE COLD POOL LEFT IN THE WAKE OF THE
THUNDERSTORMS MAY MOVE MUCH OF THE PRECIPITATION OUT OF THE
FORECAST AREA. MANY OF THE MESO MODELS ARE SUGGESTING THAT THERE
WILL BE LITTLE PRECIPITATION ALONG THE COLD FRONT AND ANY RESIDUAL
SHOWERS AND THUNDERSTORMS WILL BE CONFINED SOUTH AND EAST OF AN
OELWEIN IOWA TO WISCONSIN DELLS LINE. AS A RESULT...THE PRECIPITATION
CHANCES WERE LOWERED ACROSS THE NORTH AND WEST FOR OVERNIGHT.

ON SATURDAY AFTERNOON...THE MODELS ARE IN GOOD AGREEMENT THAT A WARM
FRONT WILL PUSH NORTHWARD ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN. THIS IS IN RESPONSE TO THE
ENHANCED SOUTHERLY FLOW AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
SOUTH OF THIS FRONT...THE MIXED LAYER CAPES CLIMB INTO THE 3000 TO
4000 J/KG RANGE. IN ADDITION...THERE WILL BE SOME WEAK TO
MODERATE MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND THIS MAY
RESULT IN THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. DUE TO THIS...A SMALL PRECIPITATION PROBABILITY WAS
ADDED TO THE GRIDS. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE NOT THAT
FAVORABLE AT THIS TIME ACROSS OUR AREA...SO AT THIS TIME NOT EXPECTING
ANY SEVERE WEATHER DURING THE AFTERNOON. HOWEVER WITH THIS
SAID...THERE WILL BE FAVORABLE SHEAR FOR SUPER CELLS TO DEVELOP
ACROSS NORTHERN AND WESTERN MINNESOTA DURING THE AFTERNOON...AND
IT DOES LOOK FEASIBLE THAT THESE THUNDERSTORMS COULD EVENTUALLY
EVOLVE INTO A LINE IN RESPONSE TO THE INDIVIDUAL COLD POOLS
CONGEALING TOGETHER AND THE SHORT WAVE ADDING FURTHER ORGANIZATION
INTO A LINE. WITH 40 TO 50 KNOTS AT BOTH 850 AND 700 MB...THERE
COULD BE THE POTENTIAL OF DAMAGING WINDS AS THIS LINE MOVES
SOUTHEAST THROUGH OUR AREA ON SATURDAY NIGHT. AS A RESULT...SPC/S
SLIGHT RISK FOR THIS TIME PERIOD APPEARS REASONABLE.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

ON SUNDAY MORNING...THE 14.00Z MODELS CONTINUE TO SHOW THAT THE
SHORT WAVE TROUGH WILL BE MOVING AWAY FROM AREA. DUE TO THIS
CONSISTENCY...THERE WAS SOME TIMING OF THE PRECIPITATION ADDED TO
THE PRECIPITATION PROBABILITIES AND WEATHER GRIDS FOR SUNDAY.
DURING THE MORNING...THE PRECIPITATION CHANCES SHOULD RANGE FROM
20 PERCENT ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
TO 40 PERCENT ACROSS CENTRAL WISCONSIN. THERE WAS LINGERING
20 PERCENT PROBABILITY LEFT IN CENTRAL WISCONSIN TO ACCOUNT FOR
THE POSSIBILITY THAT THE SYSTEM MAY BE A BIT SLOWER THAN WHAT THE
MODELS ARE INDICATING.

FROM MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE SHIFTS FROM
SOUTHWEST UNITED STATES EAST INTO THE SOUTHEAST UNITED STATES AS A
BROAD 500 MB TROUGH DEVELOPS ALONG THE WEST COAST. THE 14.00Z GFS
BUILDS THE 500 MB HEIGHTS FASTER INTO THE REGION THAN THE 14.00Z
ECMWF. AS A RESULT...IT PUSHES THE WARM FRONT WELL NORTH OF THE
AREA BY TUESDAY NIGHT. MEANWHILE THE ECMWF HAS CONSISTENTLY KEPT
THIS BOUNDARY ACROSS OUR AREA...AND WE CONTINUE TO SEE OCCASIONAL
MESOSCALE CONVECTIVE COMPLEXES TRANSITIONING EAST AND SOUTHEAST
ACROSS OUR AREA. DUE TO THE CONSISTENT SIGNAL IN THE ECMWF...THE
PRECIPITATION PROBABILITY AND WEATHER GRIDS WERE TRENDED TOWARD
IT. WITH THE ATMOSPHERE LOOKING VERY UNSTABLE SOUTH OF THIS
FRONT...THERE WILL BE POTENTIAL OF SOME SEVERE WEATHER WITH THESE
THUNDERSTORM COMPLEXES.

&&

.AVIATION...

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING NEAR THE
INTERSTATE 35 CORRIDOR THIS AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF THUNDERSTORMS AND MOVE EAST
ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND THE SOUTHERN
HALF OF WISCONSIN. THIS LINE SHOULD MOVE THROUGH THE KRST BETWEEN
14.21Z AND 14.22Z...AND THROUGH KLSE BETWEEN 14.22Z AND 14.23Z.
THIS LINE WILL SHIFT THE WINDS FROM THE SOUTH TO THE WEST...AND
THERE WILL BE POTENTIAL THAT THEY COULD PRODUCE SOME DAMAGING
WINDS. ONCE THIS LINE MOVES THROUGH THERE MAY BE SOME LINGERING
SHOWERS THROUGH 15.06Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
     WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...BOYNE
AVIATION...DB
Hazardous weather outlook, Jul 14, 7:59 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
759 PM CDT WED JUL 14 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044-053>055-
061-151100-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WABASHA-WINNESHIEK-WINONA-
759 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND CENTRAL INTO WESTERN WISCONSIN.

.DAY ONE...TONIGHT

AN UNSTABLE AIR MASS CONTINUES OVER THE AREA...ROUGHLY OVER
SOUTHEAST MINNESOTA AND NORTHEAST IOWA....AND INTO WISCONSIN SOUTH
OF I-90. A COLD FRONT...WITH DRY AND STABLE AIR BEHIND...IS
RAPIDLY PUSHING EAST INTO THAT UNSTABLE AIR...CAUSING ANOTHER LINE
OF SEVERE THUNDERSTORMS TO DEVELOP.

THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST...
WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. DAMAGING WINDS
AND ISOLATED TORNADOES ARE STILL A THREAT. LARGE HAIL AND BRIEF
VERY HEAVY RAIN ARE ALSO POSSIBLE. A TORNADO WATCH IS IN EFFECT
THROUGH 1 AM FOR THE ENTIRE AREA.

THE THREAT WILL CONTINUE IN SOUTHEAST MINNESOTA THROUGH ABOUT 10
PM...ALONG THE I-90 CORRIDOR AND SOUTH THROUGH 11 PM...AND THROUGH
SOUTHWEST WISCONSIN AND NORTHEAST IOWA THROUGH MIDNIGHT. THIS WILL BE
THE FINAL LINE OF STORMS AS THE COLD FRONT ENDS THE THREAT.

EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS
WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR
THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AS STORMS MOVE THROUGH THIS
EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-032>034-151100-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
759 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO
WESTERN WISCONSIN.

.DAY ONE...TONIGHT

AN UNSTABLE AIR MASS CONTINUES OVER THE AREA. A COLD FRONT...WITH DRY
AND STABLE AIR BEHIND...IS RAPIDLY PUSHING EAST INTO THAT
UNSTABLE AIR...CAUSING ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP.

THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST...
WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. LIGHTNING...
LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AS THE STORMS MOVE THROUGH THIS
EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MW/BAUMGARDT

In the hours before

Local storm report, Jul 14, 9:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     4 SW WINONA             44.01N 91.71W
07/14/2010  M48 MPH          WINONA             MN   TRAINED SPOTTER

&&

DAVIS
Local storm report, Jul 14, 9:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND DMG     1 W WINONA              44.05N 91.68W
07/14/2010                   WINONA             MN   EMERGENCY MNGR

            TREES DOWN WEST SIDE OF WINONA

&&

DAVIS
Local storm report, Jul 14, 9:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     HARMONY                 43.56N 92.01W
07/14/2010  E40 MPH          FILLMORE           MN   AMATEUR RADIO

&&

DAVIS
Local storm report, Jul 14, 9:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
941 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TSTM WND DMG     7 WSW LUBLIN            45.04N 90.86W
07/14/2010                   TAYLOR             WI   PUBLIC

            LARGE BRANCHES AND POWER LINES DOWN. NEAR VERY SOUTHWEST
            CORNER OF COUNTY.

1229 PM     TSTM WND DMG     3 SSW LUBLIN            45.04N 90.75W
07/14/2010                   TAYLOR             WI   PUBLIC

            SEVERAL TREES BLOWN DOWN

0106 PM     TSTM WND DMG     OWEN                    44.95N 90.57W
07/14/2010                   CLARK              WI   FIRE DEPT/RESCUE

            TREES DOWN IN OWEN

0110 PM     TSTM WND DMG     3 E LOYAL               44.74N 90.44W
07/14/2010                   CLARK              WI   AMATEUR RADIO

            TREE DOWN ON HIGHWAY 98. TIME ESTIMATED.

0114 PM     TSTM WND DMG     ABBOTSFORD              44.95N 90.32W
07/14/2010                   CLARK              WI   AMATEUR RADIO

            TREE DOWN WITH POWER OUTAGE

0117 PM     TSTM WND DMG     5 NNE LOYAL             44.80N 90.46W
07/14/2010                   CLARK              WI   TRAINED SPOTTER

            TREES DOWN. ESTIMATED 60 MPH GUST.

0120 PM     TSTM WND GST     6 E LOYAL               44.74N 90.37W
07/14/2010  E60.00 MPH       CLARK              WI   PUBLIC

            REPORTED FROM 2 MILES SOUTHWEST OF SPENCER WI

0322 PM     TSTM WND GST     LAKE CITY               44.45N 92.28W
07/14/2010  E60.00 MPH       WABASHA            MN   CO-OP OBSERVER

0338 PM     TSTM WND GST     LAKE CITY               44.45N 92.28W
07/14/2010  M65.00 MPH       WABASHA            MN   FIRE DEPT/RESCUE

0400 PM     HAIL             OSSEO                   44.58N 91.22W
07/14/2010  E1.00 INCH       TREMPEALEAU        WI   FIRE DEPT/RESCUE

0400 PM     HAIL             2 E OSSEO               44.58N 91.18W
07/14/2010  E2.00 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES 1 TO 2 INCH SIZE HAIL

0400 PM     TSTM WND GST     OSSEO                   44.58N 91.22W
07/14/2010  E75.00 MPH       TREMPEALEAU        WI   FIRE DEPT/RESCUE

0412 PM     FUNNEL CLOUD     4 E OSSEO               44.58N 91.14W
07/14/2010                   JACKSON            WI   TRAINED SPOTTER

            ROTATING WALL CLOUD WITH POSSIBLE FUNNEL

0415 PM     TORNADO          5 SE OSSEO              44.53N 91.15W
07/14/2010                   JACKSON            WI   TRAINED SPOTTER

            TRAINED SPOTTERS REPORT TORNADO ON SOUTHEASTERN SIDE OF
            OSSEO

0419 PM     TORNADO          6 ESE OSSEO             44.54N 91.11W
07/14/2010                   JACKSON            WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TORNADO ON GROUND 6 MILES ESE OF
            OSSEO

0420 PM     TORNADO          4 SE OSSEO              44.54N 91.16W
07/14/2010                   JACKSON            WI   LAW ENFORCEMENT

            JACKSON COUNTY SHERIFF REPORTS TORNADO CROSSING I-94 AT
            MILE MARKER 96

0424 PM     TORNADO          LUBLIN                  45.08N 90.72W
07/14/2010                   TAYLOR             WI   LAW ENFORCEMENT

            UNCONFIRMED TORNADO IN ROOSEVELT TOWNSHIP

0428 PM     TSTM WND DMG     GILMAN                  45.17N 90.81W
07/14/2010                   TAYLOR             WI   AMATEUR RADIO

            POWER OUTAGE WITH HIGH WINDS REPORTED.

0434 PM     FUNNEL CLOUD     2 E ROCKLAND            43.91N 90.88W
07/14/2010                   MONROE             WI   PUBLIC

            MULTIPLE DRIVERS REPORT FUNNEL ALONG I-90 NEAR MILE
            MARKER 20.

0440 PM     TSTM WND DMG     3 E LEVIS               44.54N 91.04W
07/14/2010                   JACKSON            WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ACROSS NORTHERN
            JACKSON COUNTY

0445 PM     TSTM WND GST     5 W COLBY               44.91N 90.42W
07/14/2010  E50.00 MPH       CLARK              WI   AMATEUR RADIO

0446 PM     TSTM WND DMG     HUMBIRD                 44.53N 90.90W
07/14/2010                   CLARK              WI   PUBLIC

            SEVERAL TREES DOWN. WINDS ESTIMATED AT 60-70 MPH.

0450 PM     TSTM WND DMG     BRUCE MOUND             44.45N 90.78W
07/14/2010                   CLARK              WI   AMATEUR RADIO

            TREES DOWN AT COUNTY ROAD J AND HWY 95

0450 PM     TSTM WND DMG     BRUCE MOUND             44.45N 90.78W
07/14/2010                   CLARK              WI   AMATEUR RADIO

            TREES DOWN AT HIGHWAY 95

0500 PM     FUNNEL CLOUD     1 NW SPARTA             43.95N 90.82W
07/14/2010                   MONROE             WI   AMATEUR RADIO

            FUNNEL CLOUD NEAR WALMART IN NORTHWEST SPARTA

0522 PM     TSTM WND DMG     3 NE WILTON             43.85N 90.48W
07/14/2010                   MONROE             WI   TRAINED SPOTTER

            15 INCH DIAMETER TREE DOWN ON HWY 131

0525 PM     TSTM WND GST     5 W TOMAH               43.99N 90.60W
07/14/2010  E60.00 MPH       MONROE             WI   AMATEUR RADIO

0529 PM     TORNADO          FORT MC COY             44.02N 90.68W
07/14/2010                   MONROE             WI   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND WEST SIDE OF BASE

0617 PM     HAIL             2 N CAMP DOUGLAS        43.95N 90.27W
07/14/2010  E0.75 INCH       JUNEAU             WI   LAW ENFORCEMENT

            WINDS 30 MPH

0620 PM     NON-TSTM WND GST SPARTA                  43.94N 90.81W
07/14/2010  E50.00 MPH       MONROE             WI   AMATEUR RADIO

0648 PM     HEAVY RAIN       2 SSE NECEDAH           44.00N 90.06W
07/14/2010  M2.40 INCH       JUNEAU             WI   AMATEUR RADIO

0653 PM     HEAVY RAIN       BIG FLATS               44.12N 89.80W
07/14/2010  E2.60 INCH       ADAMS              WI   CO-OP OBSERVER

0655 PM     HEAVY RAIN       WARRENS                 44.13N 90.50W
07/14/2010  M3.25 INCH       MONROE             WI   AMATEUR RADIO

0704 PM     HAIL             5 WSW TOMAH             43.96N 90.60W
07/14/2010  E0.25 INCH       MONROE             WI   AMATEUR RADIO

            PONDING OF WATER AND WINDS 35 MPH WITH SMALL HAIL AT
            JACKSON PASS

0713 PM     HEAVY RAIN       LEON                    43.88N 90.83W
07/14/2010  M1.30 INCH       MONROE             WI   TRAINED SPOTTER

0725 PM     HEAVY RAIN       KENDALL                 43.79N 90.37W
07/14/2010  E1.08 INCH       MONROE             WI   TRAINED SPOTTER

0757 PM     FUNNEL CLOUD     2 NE ORONOCO            44.18N 92.51W
07/14/2010                   OLMSTED            MN   TRAINED SPOTTER

0812 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
07/14/2010  E60.00 MPH       MOWER              MN   BROADCAST MEDIA

            AT KAAL STUDIOS

0815 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
07/14/2010  M59.00 MPH       MOWER              MN   ASOS

0833 PM     TSTM WND GST     STEWARTVILLE            43.86N 92.49W
07/14/2010  M50.00 MPH       OLMSTED            MN   ASOS

0835 PM     TSTM WND GST     ROCK DELL               43.91N 92.65W
07/14/2010  E55.00 MPH       OLMSTED            MN   AMATEUR RADIO

0835 PM     TSTM WND GST     5 S ROCHESTER           43.94N 92.48W
07/14/2010  M60.00 MPH       OLMSTED            MN   CO-OP OBSERVER

            COOPERATIVE OBSERVER MEASURED 50-60 MPH AND TREE BRANCHES
            SNAPPING

0841 PM     TSTM WND GST     BYRON                   44.03N 92.65W
07/14/2010  E50.00 MPH       OLMSTED            MN   AMATEUR RADIO

0844 PM     HEAVY RAIN       NELSON                  44.42N 92.00W
07/14/2010  M3.00 INCH       BUFFALO            WI   FIRE DEPT/RESCUE

            STANDING WATER IN DITCHES

0845 PM     TSTM WND DMG     2 SE WAUMANDEE          44.28N 91.67W
07/14/2010                   BUFFALO            WI   LAW ENFORCEMENT

            CHICKEN BARN DAMAGED IN THE ALLIGATOR SLIDE AREA

0845 PM     TSTM WND DMG     COCHRANE                44.23N 91.84W
07/14/2010                   BUFFALO            WI   LAW ENFORCEMENT

            TREES DOWN

0852 PM     TSTM WND GST     2 W ARCADIA             44.25N 91.53W
07/14/2010  E60.00 MPH       TREMPEALEAU        WI   LAW ENFORCEMENT

            ALONG WITH VERY HEAVY RAIN

0859 PM     TSTM WND GST     1 SW LE ROY             43.50N 92.52W
07/14/2010  E52.00 MPH       MOWER              MN   TRAINED SPOTTER

0921 PM     TSTM WND GST     4 SW WINONA             44.01N 91.71W
07/14/2010  M48.00 MPH       WINONA             MN   TRAINED SPOTTER

0921 PM     TSTM WND DMG     1 W WINONA              44.05N 91.68W
07/14/2010                   WINONA             MN   EMERGENCY MNGR

            TREES DOWN WEST SIDE OF WINONA

0925 PM     TSTM WND GST     HARMONY                 43.56N 92.01W
07/14/2010  E40.00 MPH       FILLMORE           MN   AMATEUR RADIO

&&

SHEA
Local storm report, Jul 14, 9:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
07/14/2010  M60 MPH          LA CROSSE          WI   ASOS

            AT LA CROSSE AIRPORT

&&

SHEA
Special weather statement, Jul 14, 9:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT WED JUL 14 2010

IAZ009>011-018-019-029-030-MNZ088-095-096-WIZ029-034-041>044-053>055-
150345-
ADAMS-ALLAMAKEE-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-
FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK-WINONA-
948 PM CDT WED JUL 14 2010

...STRONG TO SEVERE THUNDERSTORMS APPROACHING EXTREME NORTHEAST
IOWA...SOUTHWEST AND CENTRAL WISCONSIN...

AT 940 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM NEAR WAUSAU...SOUTH TO BLACK RIVER FALLS...TO WEST OF LA
CROSSE...TO NEAR CHARLES CITY IOWA. THE STORMS WERE MOVING SOUTHEAST
AT 35 MPH.

WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE THUNDERSTORMS. SPORADIC
SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS...ALTHOUGH THEY
DO APPEAR TO BE WEAKENING SOMEWHAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

BAUMGARDT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:50 PM CDTSevere Thunderstorm WarningARXBuffalo55 min
Jul 14, 8:48 PM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, Trempealeau57 min
Jul 14, 9:23 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau37 min
Jul 14, 9:37 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jul 14, 10:01 PM CDTFlash Flood WarningARXJackson, Juneau, Monroe4 hr
Jul 14, 10:38 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Richland, Vernon22 min
Jul 14, 11:28 PM CDTAreal Flood AdvisoryARXVernon6 hr
Jul 14, 11:34 PM CDTSevere Thunderstorm WarningARXRichland, Vernon41 min
Jul 14, 11:49 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Richland, Vernon56 min
Jul 15, 1:12 AM CDTRiver Flood WarningARXVernon14 hr
Jul 15, 1:58 AM CDTAreal Flood WarningARXMonroe4 hr
Jul 15, 3:33 AM CDTAreal Flood AdvisoryARXRichland3 hr
Jul 15, 3:45 AM CDTAreal Flood WarningARXRichland6 hr
Jul 15, 6:10 AM CDTAreal Flood WarningARXMonroe6 hr
Jul 15, 11:01 AM CDTRiver Flood WarningARXRichland, Vernon56 hr
Jul 15, 11:01 AM CDTRiver Flood WarningARXCrawford, Vernon6 hr
Jul 15, 11:01 AM CDTRiver Flood WarningARXCrawford, Vernon66 hr
Jul 15, 11:01 AM CDTRiver Flood WarningARXCrawford4 days
Jul 15, 11:01 AM CDTRiver Flood WarningARXCrawford3 days
Jul 14, 7:55 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha50 min
Jul 14, 8:00 PM CDTSevere Thunderstorm WarningARXMower60 min
Jul 14, 8:41 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted, Winona49 min
Jul 14, 9:29 PM CDTAreal Flood AdvisoryARXWinona68 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.